Alert archive / Texas / Tornado Warnings in 2019
Tornado Warning 76, NWS Amarillo, TX
NWS Amarillo, TX issued this tornado warning at Jun 22, 2019, 11:39 PM CDT for Donley County, Gray County, Texas. It was in force for 25 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 22, 2019, 11:39 PM CDT (04:39 UTC)
- Expired
- Jun 23, 2019, 12:04 AM CDT
- In force
- 25 min
- Issued by
- NWS Amarillo, TX
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.75 in
Counties Donley County, TX, Gray County, TX
The radar
The Amarillo radar (KAMA), 74 km from the middle of the area, began a volume at 04:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 22, 11:50 PM CDT | HAIL 2.75 | Lake Mcclellan, TX | |
| Jun 23, 12:03 AM CDT | HAIL 2 | 3 S Lake Mcclellan, TX |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 22, 11:26 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 4.7 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 118 J/kg
- Mixed-layer CIN
- -314 J/kg
- Mixed-layer LCL
- 2308 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 69 m²/s²
- 0-3 km storm-relative helicity
- 166 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted.
553
WFUS54 KAMA 230439
TORAMA
TXC129-179-230530-
/O.NEW.KAMA.TO.W.0076.190623T0439Z-190623T0530Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Amarillo TX
1139 PM CDT Sat Jun 22 2019
The National Weather Service in Amarillo has issued a
* Tornado Warning for...
Southwestern Gray County in the Panhandle of Texas...
Northwestern Donley County in the Panhandle of Texas...
* Until 1230 AM CDT.
* At 1139 PM CDT, a severe thunderstorm capable of producing a
tornado was located 5 miles north of Howardwick, or 12 miles north
of Clarendon, moving northeast at 15 mph.
HAZARD...Tornado and golf ball size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* Locations impacted include...
Lake Mcclellan.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3508 10096 3517 10102 3530 10096 3529 10085
3510 10067
TIME...MOT...LOC 0439Z 239DEG 12KT 3512 10092
TORNADO...RADAR INDICATED
HAIL...1.75IN
$$
Ward2 follow-up statements
012
WWUS54 KAMA 230443
SVSAMA
Severe Weather Statement
National Weather Service Amarillo TX
1143 PM CDT Sat Jun 22 2019
TXC129-179-230530-
/O.CON.KAMA.TO.W.0076.000000T0000Z-190623T0530Z/
Gray TX-Donley TX-
1143 PM CDT Sat Jun 22 2019
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1230 AM CDT FOR
SOUTHWESTERN GRAY AND NORTH CENTRAL DONLEY COUNTIES...
At 1142 PM CDT, a severe thunderstorm capable of producing a tornado
was located 6 miles north of Howardwick, or 13 miles north of
Clarendon, moving northeast at 15 mph.
HAZARD...Tornado and golf ball size hail.
SOURCE...Weather spotters reported a funnel cloud and radar
indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Lake Mcclellan.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3510 10097 3520 10099 3530 10096 3529 10085
3510 10067
TIME...MOT...LOC 0442Z 239DEG 12KT 3513 10091
TORNADO...RADAR INDICATED
HAIL...1.75IN
$$
Ward559
WWUS54 KAMA 230504
SVSAMA
Severe Weather Statement
National Weather Service Amarillo TX
1204 AM CDT Sun Jun 23 2019
TXC129-179-230513-
/O.CAN.KAMA.TO.W.0076.000000T0000Z-190623T0530Z/
Gray TX-Donley TX-
1204 AM CDT Sun Jun 23 2019
...THE TORNADO WARNING FOR SOUTHWESTERN GRAY AND NORTH CENTRAL DONLEY
COUNTIES IS CANCELLED...
The tornado threat has diminished and the Tornado Warning has been
cancelled. However, large hail and damaging winds remain likely and a
Severe Thunderstorm Warning remains in effect for the area.
A Severe Thunderstorm Watch remains in effect until 500 AM CDT for
the Panhandle of Texas.
LAT...LON 3510 10097 3520 10099 3530 10096 3529 10085
3510 10067
TIME...MOT...LOC 0502Z 239DEG 12KT 3517 10083
$$
WardWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this tornado warning went out at Jun 22, 6:26 PM CDT, 5 hours 13 minutes earlier.
Area forecast discussion, Jun 22, 6:26 PM CDT, 5 hours 13 minutes before
Area Forecast Discussion National Weather Service Amarillo TX 626 PM CDT Sat Jun 22 2019 .AVIATION... For the 00z TAFs... Light to moderate east surface winds expected this evening with VFR conditions prevailing. Scattered thunderstorms expected at northern terminals between 03z and 12z Sunday. Cold front arrives late tonight between 09z and 12z, with surface winds shifting to north and northeast. MVFR ceilings expected at northern terminals with frontal passage, persisting through around 16z. VFR conditions expected through the afternoon on Sunday. Cockrell && .PREV DISCUSSION... /Issued 320 PM CDT Sat Jun 22 2019/ SHORT TERM (through tonight)... Wind shift line associated with cold front has remained over far southeast Texas Panhandle for the past few hours, running southwest to northeast across Collingsworth County. Baroclinic zone however, lies about 40 miles to its northwest, with temperatures in the lower- 80s in close proximity to lower-90s. Airmass over eastern sections remains very unstable, with surface based CAPEs of 1000 to 2500 J/kg noted at this time. Shear values of 30 to 55 kt are overhead, with the higher values in the northwest. A shortwave trof arriving from the southwest will help instability be released this afternoon and this evening, with scattered strong to severe thunderstorms developing. Evolution of frontal boundary expected to be somewhat complex. Falling pressures over eastern New Mexico expected to cause low-level winds to trend to east and southeast this evening. Low-level jet of 30 to 45 knots expected to set up this evening, providing additional moisture and inflow. Next complicating factor will be cold front entering northwest part of forecast area around midnight, providing another focusing mechanism for thunderstorms. Have increased pops across Oklahoma Panhandle late tonight with this feature, also adding mention of heavy rain. Expect front to move through most of the forecast area by sunrise Sunday. Cockrell LONG TERM (Sunday through Friday)... Lingering convection may be ongoing to start Sunday, but chances are storms will be east of the area after ~7am. Given this departure time, the atmosphere may have enough time to recover later in the afternoon. This is all contingent also on any stalled boundary or possible outflow boundaries around eastern parts of the Panhandles from exiting convection. We may get convection going again late Sunday afternoon to early evening. Sunday, an upper level wave will be transitioning through eastern Colorado and into the Central Plains. Placement of the vorticity max may result in better precipitation chances east of the forecast area. However, with the surface trough and possible boundary/boundaries setting up across eastern parts of the forecast area we may have some convection for mainly eastern parts of the Panhandles. With an associated surface low developing in western parts of the Central Plains, our northern zones may also have some thunderstorms. Low chances overall for precipitation, but nonetheless severe weather will be possible. Better chances will be for east/southeastern parts of the Texas Panhandle near the "better" instability. Bulk shear values around 50-60 knots will be plenty to make up for regarding lower end MLCAPE values around 1000-1500 J/kg (higher with the NAM though) late afternoon/early evening when the cap erodes. Monday we transition to zonal flow before a ridge starts to build in over the region. Placement of the ridge will make it possible for small impulses to ride over the northern periphery of the broad anticyclonic flow. This may result in at least small chances for thunderstorms as we reach peak heating late afternoon to early evening each day after Monday. Storms may very well be ordinary pulse type thunderstorms as we reach peak heating. Overall, chances are low at this time for precipitation, but given the time of year we cannot rule out at least some isolated severe weather in the extended. Guerrero && .PRELIMINARY POINT TEMPS/POPS... Amarillo TX 60 85 54 85 61 / 20 10 10 0 5 Beaver OK 59 78 52 84 60 / 70 20 20 0 5 Boise City OK 54 74 47 81 55 / 50 20 10 0 5 Borger TX 62 85 54 88 63 / 30 10 10 0 5 Boys Ranch TX 59 85 53 87 61 / 20 10 10 0 5 Canyon TX 59 88 54 87 60 / 10 10 10 0 5 Clarendon TX 66 87 58 84 63 / 30 10 10 0 5 Dalhart TX 56 79 48 83 57 / 30 10 5 0 5 Guymon OK 57 77 49 84 58 / 60 20 10 0 5 Hereford TX 58 88 54 87 61 / 10 10 10 0 5 Lipscomb TX 62 82 55 86 63 / 40 20 20 0 5 Pampa TX 61 83 54 84 62 / 30 10 10 0 5 Shamrock TX 66 87 59 85 63 / 40 20 20 0 5 Wellington TX 68 91 61 86 64 / 40 20 20 5 5 && .AMA Watches/Warnings/Advisories... TX...None. OK...None. && 03/16
Hazardous weather outlook, Jun 22, 3:24 PM CDT, 8 hours 15 minutes before
Hazardous Weather Outlook National Weather Service Amarillo TX 324 PM CDT Sat Jun 22 2019 OKZ001>003-TXZ001>020-317-230830- Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb- Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson- Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth- Palo Duro Canyon- 324 PM CDT Sat Jun 22 2019 This Hazardous Weather Outlook is for the Texas and Oklahoma Panhandles. .DAY ONE...This Afternoon and Tonight. Thunderstorms are possible across central and eastern parts of the combined Panhandles this afternoon. Chances increase to the north later tonight. Thunderstorms could be severe with large hail, damaging winds, and an isolated tornado. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Thunderstorms are also possible late Sunday, and each day Tuesday through Friday for late afternoon to early evening time periods. At this time, chances for thunderstorms reaching severe limits will be isolated. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed today and tonight.
In the hours before
Special weather statement, Jun 22, 8:49 PM CDT, 2 hours 50 minutes before
Special Weather Statement National Weather Service Amarillo TX 849 PM CDT Sat Jun 22 2019 TXZ018-019-230230- Donley TX-Armstrong TX- 849 PM CDT Sat Jun 22 2019 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN ARMSTRONG AND WEST CENTRAL DONLEY COUNTIES UNTIL 930 PM CDT... At 849 PM CDT, Doppler radar was tracking a strong thunderstorm 16 miles east of Wayside, or 19 miles north of Silverton, moving northeast at 35 mph. Dime size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Goodnight. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take shelter in a sturdy building if threatening weather approaches. && LAT...LON 3511 10126 3498 10091 3475 10111 3475 10138 TIME...MOT...LOC 0149Z 208DEG 29KT 3476 10126 Ward
The office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 22, 8:49 PM CDT | Special Weather Statement | AMA | Armstrong | 41 min |
| Jun 22, 9:02 PM CDT | Severe Thunderstorm Warning | AMA | Armstrong, Donley | 58 min |
| Jun 22, 9:36 PM CDT | Severe Thunderstorm Warning | AMA | Armstrong, Carson, Donley, Gray | 54 min |
| Jun 22, 10:04 PM CDT | Severe Thunderstorm Warning | AMA | Armstrong, Carson, Donley | 56 min |
| Jun 22, 10:56 PM CDT | Severe Thunderstorm Warning | AMA | Armstrong, Carson, Donley, Gray | 79 min |
| Jun 22, 10:57 PM CDT | Tornado Warning | AMA | Armstrong, Donley | 48 min |
| Jun 22, 11:05 PM CDT | Tornado Warning | AMA | Armstrong, Carson, Donley, Gray | 40 min |
| Jun 23, 12:00 AM CDT | Severe Thunderstorm Warning | AMA | Collingsworth, Donley, Gray, Wheeler | 26 min |
| Jun 23, 12:05 AM CDT | Severe Thunderstorm Warning | AMA | Donley, Gray | 25 min |
| Jun 23, 12:16 AM CDT | Severe Thunderstorm Warning | AMA | Collingsworth, Donley, Gray, Wheeler | 89 min |
| Jun 23, 12:48 AM CDT | Special Weather Statement | AMA | Hansford, Ochiltree, Sherman | 42 min |
| Jun 23, 12:50 AM CDT | Tornado Warning | AMA | Wheeler | 40 min |
| Jun 23, 1:01 AM CDT | Severe Thunderstorm Warning | AMA | Hansford, Ochiltree | 44 min |
| Jun 23, 1:14 AM CDT | Tornado Warning | AMA | Wheeler | 28 min |
| Jun 23, 1:28 AM CDT | Severe Thunderstorm Warning | AMA | Wheeler | 62 min |
| Jun 23, 1:50 AM CDT | Severe Thunderstorm Warning | AMA | Hemphill, Wheeler | 36 min |
| Jun 23, 2:07 AM CDT | Special Weather Statement | AMA | Hansford, Lipscomb, Ochiltree | 23 min |
| Jun 23, 2:33 AM CDT | Special Weather Statement | AMA | Lipscomb, Ochiltree | 42 min |
| Jun 23, 3:03 AM CDT | Severe Thunderstorm Warning | AMA | Hemphill, Lipscomb | 42 min |
| Jun 23, 6:47 PM CDT | Special Weather Statement | AMA | Hansford | 58 min |
| Jun 23, 6:55 PM CDT | Severe Thunderstorm Warning | AMA | Hansford, Sherman | 48 min |
Nearby
Tornado Warnings in Texas, 2019Every tornado warning in 2019Tornadoes in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.